Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 103, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2019, 6:25 PM CDT for DeWitt County, Gonzales County, Karnes County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 6:25 PM CDT (23:25 UTC)
- Expired
- May 9, 2019, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3818 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted.
696
WUUS54 KEWX 092325
SVREWX
TXC123-177-255-100030-
/O.NEW.KEWX.SV.W.0103.190509T2325Z-190510T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
625 PM CDT Thu May 9 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern DeWitt County in south central Texas...
Northeastern Karnes County in south central Texas...
South central Gonzales County in south central Texas...
* Until 730 PM CDT.
* At 624 PM CDT, a severe thunderstorm was located over Westhoff, or
15 miles northwest of Cuero, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Smiley, Cheapside, Westhoff, Hochheim, Gruenau, New Davy and
Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2903 9759 2917 9776 2943 9746 2930 9723
TIME...MOT...LOC 2324Z 200DEG 7KT 2921 9751
HAIL...1.00IN
WIND...60MPH
$$
YB2 follow-up statements
155
WWUS54 KEWX 100002
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
702 PM CDT Thu May 9 2019
TXC123-100011-
/O.CAN.KEWX.SV.W.0103.000000T0000Z-190510T0030Z/
DeWitt TX-
702 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEWITT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2909 9763 2909 9764 2917 9776 2943 9746
2934 9730
TIME...MOT...LOC 0001Z 102DEG 5KT 2920 9762 2923 9754 2930 9747
$$
TXC177-255-100030-
/O.CON.KEWX.SV.W.0103.000000T0000Z-190510T0030Z/
Karnes TX-Gonzales TX-
702 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KARNES AND SOUTH CENTRAL GONZALES COUNTIES...
At 701 PM CDT, severe thunderstorms were located along a line
extending from near Smiley to near Westhoff to near Cheapside, moving
west at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smiley, Cheapside and Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2909 9763 2909 9764 2917 9776 2943 9746
2934 9730
TIME...MOT...LOC 0001Z 102DEG 5KT 2920 9762 2923 9754 2930 9747
HAIL...1.00IN
WIND...60MPH
$$
CP110
WWUS54 KEWX 100022
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
722 PM CDT Thu May 9 2019
TXC177-255-100031-
/O.EXP.KEWX.SV.W.0103.000000T0000Z-190510T0030Z/
Karnes TX-Gonzales TX-
722 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KARNES AND SOUTH
CENTRAL GONZALES COUNTIES WILL EXPIRE AT 730 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 2909 9763 2909 9764 2917 9776 2943 9746
2934 9730
TIME...MOT...LOC 0021Z 200DEG 7KT 2923 9761 2926 9753 2933 9746
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:32 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 9, 3:32 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 332 PM CDT Thu May 9 2019 .SHORT TERM (Tonight through Saturday)... Scattered showers and thunderstorms have developed across the western parts of the CWA over the past couple of hours. A pre-frontal boundary just before the cold front has provided the initial lift for the convection. At the same time, a weak upper level disturbance is expected to push into South-Central Texas from the west. Latest high-res guidance continues to show these two features working together with the bulk of the stronger thunderstorms remaining near the boundary. The front is expected to continue to push south through the region this afternoon and evening. By 7 PM, the front is expected to be near our southern border with WFO CRP. The atmosphere is quite unstable, with SBCAPEs near 5000 J/kg. This in combination with 0-6km shear values near 40-50 knots will provide the ingredients necessary for some of the storms to be quite robust with very large hail being the main threat. A dry layer at 700 mb could inhibit storms a bit, but with the instability amounts these should be able to be overcome. A Severe Thunderstorm Watch has been issued for locations generally south and east of a Fredericksburg to San Marcos to Gonzales line to cover the initial threat through 04z. Another watch may need to be issued at a later time for downstream depending on how things evolve tonight. As the front makes it near the southern boundary of the CWA late this afternoon and evening, storms could increase in coverage with the arrival of the best forcing. There are some indications in the latest high-res models that this activity will eventually congeal into an MCS tracking east into the Houston area overnight. If this does occur, mesoscale subsidence on the backside of the complex should limit rain chances after 06-09z tonight and into tomorrow morning. The cold front is expected to push well into South Texas by tomorrow morning. Additional activity is expected to move in from the southwest by tomorrow afternoon as some weak lift above the frontal layer moves into the area. This precip is shown best by some of the CAMs, while the GFS is much drier. One last wave of rainfall is expected Friday night into Saturday ending from west to east by Saturday afternoon. The activity Friday through Saturday is not expected to be severe, but the threat of locally heavy rainfall will continue. The Flash Flood Watch will continue for areas east of a Fredericksburg to Hondo to Pleasanton line through 00z Sunday. While the bulk of the heavy rainfall will fall across the Coastal Plains, a conditional threat of flash flooding remains for the Hill Country and Austin metro areas within the Flash Flood Watch. As what was seen yesterday, a quick inch of rainfall will cause additional flooding concerns. In addition to the rainfall tomorrow, temperatures will be well below normal behind the front. Highs tomorrow will be in the low 60s to near 70 degrees. Austin Bergstrom should break a daily record low maximum temperature. The current record is 75 degrees, and the current forecast high is 66. The other 3 climate sites should not break any records. && .LONG TERM (Saturday Night through Thursday)... Will show no PoPs Saturday night as activity should be east of the area. Mother's Day should be mostly dry as well. The GFS is showing some precip with an approaching trough through Monday, but the Euro remains dry. Will show slight chance PoPs for the beginning of the long-term forecast to cover this threat. Slightly higher PoPs are in the forecast through the mid-week period as models have slightly better consistency on the placement of the trough axis. Temperatures in the extended will moderate but will be cooler than normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 66 60 74 60 / 60 60 80 70 10 Austin Bergstrom Intl Airport 57 66 60 75 60 / 70 60 80 70 10 New Braunfels Muni Airport 58 67 59 76 60 / 70 70 80 70 10 Burnet Muni Airport 53 63 57 72 58 / 40 60 80 60 10 Del Rio Intl Airport 59 67 59 79 61 / 40 60 70 20 10 Georgetown Muni Airport 54 63 59 73 59 / 50 50 80 70 10 Hondo Muni Airport 59 68 59 77 60 / 70 70 70 50 10 San Marcos Muni Airport 56 65 59 74 60 / 70 70 80 70 10 La Grange - Fayette Regional 60 70 64 78 63 / 80 70 80 90 10 San Antonio Intl Airport 58 68 61 78 61 / 70 70 80 70 10 Stinson Muni Airport 60 70 62 78 63 / 80 70 80 70 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Aviation...Treadway Short-Term/Long-Term...Hampshire Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 9, 5:25 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, May 9, 4:57 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD 2 SSW CANYON LAKE 29.85N 98.27W
05/09/2019 COMAL TX LAW ENFORCEMENT
MULTIPLE LOW WATER CROSSINGS CLOSED SW OF
CANYON LAKE.
&&Special weather statement, May 9, 5:10 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Thu May 9 2019
TXZ191-206-092300-
Comal TX-Hays TX-
510 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYS AND NORTHEASTERN
COMAL COUNTIES UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Marcos, Kyle, Buda, Wimberley, Canyon Lake, Uhland, Mountain
City, Hays City and San Marcos Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2994 9779 2988 9789 2981 9810 2996 9818
3016 9791
TIME...MOT...LOC 2209Z 265DEG 6KT 2991 9809
YBLocal storm report, May 9, 5:15 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 2 NE CANYON LAKE 29.90N 98.24W
05/09/2019 E1.50 INCH COMAL TX PUBLIC
&&Local storm report, May 9, 6:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CAMP WOOD 29.67N 100.01W
05/09/2019 E1.75 INCH REAL TX EMERGENCY MNGR
&&Local storm report, May 9, 6:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 6 SSW WIMBERLEY 29.92N 98.12W
05/09/2019 E1.50 INCH HAYS TX PUBLIC
&&Special weather statement, May 9, 6:13 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
613 PM CDT Thu May 9 2019
TXZ209-222>225-100000-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
613 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...NORTHEASTERN
KARNES...SOUTHEASTERN GONZALES...SOUTH CENTRAL FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schulenburg to 8 miles north of Runge.
Movement was south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Schulenburg, Hallettsville, Shiner, Moulton, Cheapside, Hochheim,
Westhoff, Komensky, Worthing, Swiss Alp, Henkhaus, Engle, Dilworth,
Ecleto, Freyburg, Moravia, Gruenau, New Davy, High Hill and Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2896 9767 2909 9780 2985 9689 2968 9683
2963 9687 2961 9684 2958 9683 2958 9680
2956 9679
TIME...MOT...LOC 2312Z 349DEG 6KT 2964 9694 2900 9774
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:30 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more | 58 hr |
| May 9, 6:59 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 9, 7:07 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 30 min |
| May 9, 9:51 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 9, 11:28 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 9, 12:30 PM CDT | Special Weather Statement | EWX | Kerr, Real | 45 min |
| May 9, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 9, 1:05 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| May 9, 1:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Real | 53 min |
| May 9, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 37 min |
| May 9, 1:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| May 9, 1:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 9, 1:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 31 min |
| May 9, 2:26 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 9, 2:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| May 9, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 67 min |
| May 9, 3:22 PM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| May 9, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 80 min |
| May 9, 3:52 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 53 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 64 min |
| May 9, 4:25 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 33 min |
| May 9, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 22 min |
| May 9, 5:10 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 9, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 55 min |
| May 9, 6:13 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 66 min |
| May 9, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 47 min |
| May 9, 6:55 PM CDT | Special Weather Statement | EWX | Val Verde | 35 min |
| May 9, 6:56 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.